MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The synergy ii us mr 2.50 x 16mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found stent damage with struts in distal region lifted and pulled distally.The stent showed no signs of movement and was set between the proximal and distal marker bands.The undamaged crimped stent od (outer diameter) was measured within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed tip damage.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 01/12/2022.It was reported that crossing difficulties were encountered.The target lesion was located in the mildly tortuous and mildly calcified mid left anterior descending artery which contained a 60 degree bend.The 2.50 x 16 synergy ii drug-euluting stent was advanced for treatment but was unable to cross the target lesion.The procedure was completed successfully with another device.However, device analysis revealed stent damage.
 
Event or Problem Description
Reportable based on device analysis completed on 01/12/2022.It was reported that crossing difficulties were encountered.The target lesion was located in the mildly tortuous and mildly calcified mid left anterior descending artery which contained a 60 degree bend.The 2.50 x 16 synergy ii drug-eluting stent was advanced for treatment but was unable to cross the target lesion.The procedure was completed successfully with another device.However, device analysis revealed stent damage.The synergy ii us mr 2.50 x 16mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found stent damage with struts in distal region lifted and pulled distally.The stent showed no signs of movement and was set between the proximal and distal marker bands.The undamaged crimped stent od (outer diameter) was measured within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed tip damage.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13261501
Report Number2134265-2022-00295
Device Sequence Number11952224
Product Code NIQ
UDI-Device Identifier08714729840091
UDI-Public08714729840091
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0025617202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown